MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 214710
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter phone number (b)(6).Investigation summary: according to the information provided, it was reported that the gun failed to fully tension the sutures on the anchor.The complaint gun was received and evaluated.Visual inspection revealed several marks on the gun suggesting that the device has been heavily used on the field and appearing in a worn condition.In addition, rusted areas were found on the trigger, possible related to the sterilization method.This device is required to be thoroughly cleaned to avoid friction during deployment.Functional testing was performed using a sample versalok anchor and no resistance was found and the lock function was successfully executed.Since the suture was not returned, it's no possible to evaluate if the suture condition could preclude the device to function as expected, therefore, the complaint cannot be confirmed.A definitive root cause for the user to have experienced this failure could not be confirmed at this moment.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via email, that during a rotator cuff repair, a deployment gun failed to fully tension the sutures on anchor engagement, sutures had to be tensioned by hand to continue with procedure.No surgical delay or patient consequence reported.Additional information received from the affiliate reported a minute delay with no impact to the patient or user.The affiliate reported the suture had to tensioned by hand and the case was successfully completed.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9946411
Report Number1221934-2020-01128
Device Sequence Number17067938
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214710
Device Catalogue Number214710
Device Lot Number1403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/09/2020
Patient Sequence Number1